| Catalog Number |
5101-90195 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/01/2020
Type of Reportable Event
Malfunction
Event or Problem Description
A physician reported that an everest xt tab removal tool handle fractured during surgery.The procedure was successfully completed with no surgical delay.There was no adverse consequence to the patient.
Additional Manufacturer Narrative
Stryker initiated a voluntary recall on (b)(6) 2020 and an urgent medical device recall letter was sent to the affected customers notifying them of the product issue and associated risks and providing instructions pertaining to the removal and return of the product to stryker.
Event or Problem Description
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed that the handle was fractured.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history was reviewed and 6 similar complaints for this lot were identified.A non-conformance was initiated to investigate the root cause associated with this failure mode.The investigation revealed loctite®, a threadlocker applied at the internal threaded interface between the metal shaft and radel® plastic handle, seeped beyond the threads (preventing adequate curing) and reacted with the radel® material.This resulted in the handle cracking and/or separating and, in some instances, leakage of loctite® from handle cracks.Stryker initiated a voluntary recall on 20 october 2020 and an urgent medical device recall letter was sent to the affected customers notifying them of the product issue and associated risks and providing instructions pertaining to the removal and return of the product to stryker.
Event or Problem Description